Jump to content
Christa50

☼ Christa50: Message of hope

Recommended Posts

Christa50

Hello everyone. My name is Christa. I am from the Netherlands Europe so please don't mind if my English isn't all that. 

 

For the past 25 years I was first on paroxetine and the most years on venlafaxine 150 and later 75 mg. For. Years this was fine by me. Until I started reading about tapering. 

A view more years went by and in the back of my mind there always was the feeling that I was done with those drugs. So finally I went to my doctor. Only to hear that my medication was to hard to stop. So some time more went by. But still I wanted to. 

So I went back to my doctor and I told her...... Listen. That depression for 25 years ago.... I think it's gone now don't you think so? The time I first got. The drugs was totally different from where I am today. I am in a stable situation. Steady job. Husband. Animals. No white picked fence tough. 

But still she told me it can't be done. Well........ I am the kind of person who does not take no for an answer. So I started counting beads. Until I was at 37.5 mg. And then there was a surprise. I got capsules from 37.5 mg and Inside each capsule there were 3 smaal tablets. So the first week I took out 1 tiny pill from my daily capsule. A small whitdrawel would come for a view days. About 3 days. So I waited until my body was used to the lower amount and as soon as I felt ready I decreased the dose again. I did this until I was at 10 somewhat mg. And there it got scary. Still from 10mg to 0 is still a 100% change. And from there the real withdrawal began. I could not do it. 

So I did read about the prosac bridge. Bridging the gapp between venlafaxine and no medication. Because prosaic has a long half life time it's very handy in this case. So I called my doctor again and told her I was willing to try a different kind and I wanted prosac. I never had the plan to switch to a new antidepressant but I did not tell her. 

For a week I took my 10mg venlafaxine and I took one tablet of 10mg of prosac. After that week I stopped the venlafaxine. For. 3 more days I took half a tablet of prosac. And then stopped completely. 

 

I can te you that's scary. I was waiting for some relaps or something bad to happen. But it didn't. Nothing. I slipped out of my antidepressants. 

But than....... Reality hit like a truck. All of a sudden I was back in the real world emotion came back. Crying laughing angry everything came back. So I took a view weeks of from work to adjust. 

 

People a. Careful with me now. They can't play me anymore. I am no longer the dosile Christa who was a bit weird and just happy to have work. The new Christa has her own ideas. Things she will do and things she won't. Christa is thinking again. I am strong and people notice. I am no longer ugly bettie who takes all the crappy jobs. I am building my future. 

It been 4 months now si ds I stopped my medication. My stomach is still upset. I am often not friendly and harsh. But people have admiration for that I am this strong. I have claimed my live and my territory and it works. 

 

It's been a hard Rollercoaster road. But it can be done and you can too

 

Thanks

Edited by manymoretodays
moved to intros from success stories, only 4 mos out

Share this post


Link to post
Altostrata

Welcome, Christa.

 

Thank you so much for telling us about how you went off venlafaxine.

 

What kinds of stomach problems came with going off the drugs? Did coming off affect your sleep?

Share this post


Link to post
Christa50

Nothing really. Just rumbling intestines for a while. It did affect my sleep for sometime. I still only sleep about 5 to 6hours a night. The first week off was a bit difficult and then for about two months you can still feel your body recovering and some days I did think..... Shall I start again. But every day that I did not the days became a bit brighter and every day I gained strength. It is bit like a timer controlled dimmer. Every day very slightly the days become brighter and fun and joy returned. Important to remember is...... You might feel like **** one day but.... Do you feel depressed? And no I was not and stil am not. I am now 6 months off and I don't mis those tablets and I do not want them ever again 

Share this post


Link to post
Altostrata
mstimc

Welcome Christa!  Nice to hear from someone on this side of the Atlantic! (I'm from California but my wife and I are retired and living in Portugal ( a very rainy Portugal) for the next few years.  I, too, am thankful for getting my life back from Paxil.

Share this post


Link to post
Christa50

I was sleepy fog in the brain. Lac of energy easily agitated. Snappy general not a nice person. But I did think.... This is just my body and mind adjusting. So what if I am a total b.tch. People just had to deal with it. It's gonna pass. And it did. Remember that you are the one who was in the warm blanked of antidepressants all those years. When coming of you will see things more clearly. Like in my field of work. I was wronged financially I was the one who did all the crappy jobs. And when I did see more clearly I changed things 

 

Tell people that you are stopping. Everyone knows anti-depressants are some difficult meds? People will understand. And very important.... Take the time you need. So what if you make a little less money that month 

Afterwords you'll be glad you did. 

 

I am sure I had more symptoms but I really need to think hard. I am sooo in clear. Plenty of work present day I don't really think about it anymore

Just glad I did it 

Share this post


Link to post
Christa50
5 minutes ago, mstimc said:

Welcome Christa!  Nice to hear from someone on this side of the Atlantic! (I'm from California but my wife and I are retired and living in Portugal ( a very rainy Portugal) for the next few years.  I, too, am thankful for getting my life back from Paxil.

 

Well the whole of Europe is rainy. You'll be glad you are in Portugal. The temperature is a good 10 degrees Celsius higher at your side. But then again.... We aren't sweating 

Share this post


Link to post
mstimc
1 minute ago, Christa50 said:

 

Well the whole of Europe is rainy. You'll be glad you are in Portugal. The temperature is a good 10 degrees Celsius higher at your side. But then again.... We aren't sweating 

Coming from summers where its 100+ F I'm loving this weather!  But the traffic in Porto reminds me way too much of Los Angeles! 😣

Share this post


Link to post
Christa50
1 minute ago, mstimc said:

Coming from summers where its 100+ F I'm loving this weather!  But the traffic in Porto reminds me way too much of Los Angeles! 😣

 

Don't they ride donkeys anymore? 😂

Share this post


Link to post
mstimc

They'd probably be faster getting through traffic than a car!

Share this post


Link to post
Altostrata

Because you're feeling better, I added our cheerful "here comes the sun" symbol ☼ to the title of your Intro topic, to show you're recovering.

 

Please continue to let us know how you're doing. I hope you will add your story to our Recovery Success Stories eventually!

Share this post


Link to post
Christa50

Thank you. I just want people to know that it can be done. At your own pace

 I did it in less then a year. But if it takes 2 or 3. Your own pace is best

If you feel great at the lowest of your dose, that's a 90% gain 

 There is no shame in staying on the lowest dose. You'll be gaining 90% of your self 

Share this post


Link to post
mstimc
2 minutes ago, Christa50 said:

Thank you. I just want people to know that it can be done. At your own pace

 I did it in less then a year. But if it takes 2 or 3. Your own pace is best

If you feel great at the lowest of your dose, that's a 90% gain 

 There is no shame in staying on the lowest dose. You'll be gaining 90% of your self 

Great perspective!

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy